Alert archive / New York / Special Weather Statements in 2017

Special Weather Statement, NWS Buffalo, NY

January 6, 2017Chautauqua County, New York

NWS Buffalo, NY issued this special weather statement at Jan 6, 2017, 1:19 PM EST for Chautauqua County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 6, 2017, 1:19 PM EST (18:19 UTC)
Expired
Jan 6, 2017, 2:15 PM EST
In force
56 min
Issued by
NWS Buffalo, NY

County Chautauqua County, NY

The radar

The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2017-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2017-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS81 KBUF 061819
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
119 PM EST FRI JAN 6 2017

NYZ019-061915-
Chautauqua-
119 PM EST FRI JAN 6 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT WEST CENTRAL CHAUTAUQUA
COUNTY...

At 117 PM EST, A band of lake effect snow producing snow fall rates
of about 2 inches per hour is producing dangerous driving conditions
along Interstate 90 and the Lake Erie shoreline. Visibilities will
drop quickly to less than a quarter of a mile in this band of lake
effect snow.

Locations impacted include...
Westfield, Mayville, Portland, Ripley, Brocton, Ripley Beach and
Barcelona.

This includes Interstate 90 between exits 61 and 60.


LAT...LON 4244 7950 4246 7948 4233 7935 4216 7976
      4227 7976 4228 7973 4231 7977
$$

Church

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 6, 12:52 PM EST, 27 minutes earlier.

Area forecast discussion, Jan 6, 12:52 PM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1252 PM EST Fri Jan 6 2017

.SYNOPSIS...
A deep trough anchored over the eastern half of the continent will
keep very cold weather in place through the weekend. This will
include continued accumulating lake snows east of both lakes.
Temperatures will warm by the middle of next week with some rain
possible by Wednesday as low pressure moves through the central
Great Lakes.

&&

.NEAR TERM /THROUGH TONIGHT/...
Radar imagery showing a more tame band of lake effect snow off Lake
Erie than we saw yesterday, with dry air and a lower inversion
height not allowing for intense snowfall rates. Expect light to
occasionally moderate snow to persist this afternoon and evening
from the Chautauqua County shore into portions of northwest
Cattaraugus County, Southern Erie, and western Wyoming counties.
Additional amounts through the afternoon hours will only be an inch
or two. The lake effect snow should become a little better organized
again overnight over a small area of southwest Chautauqua County
with additional amounts of 4-7 inches possible, before weakening
Saturday morning. With that in mind, we have extended the LES
Warning for Chautauqua County through Saturday morning, but dropped
the other counties east of Lake Erie where additional amounts will
be much lighter.

Off Lake Ontario the band is somewhat stronger, but only right near
the shore with dry air and weak flow limiting inland extent. This
band of snow will continue to drop snowfall rates of around 1 inch
per hour through this afternoon along the Oswego/Jefferson County
border. This band of snow will move northward farther into Jefferson
county later this afternoon as boundary layer flow backs by 10-20
degrees.

Accumulating lake snows will remain in place east of both lakes
later today and tonight...as a deep full latitude trough centered
over the eastern half of the continent will continue to feed very
cold air across the forecast area. Lets start by looking at the more
strong lake response found east of Lake Ontario.

A general 260-270 flow along the entire length of Lake Ontario will
focus a band of moderate to heavy lake snow across the Tug Hill into
the center of Lewis County. Unlike the snows from Thursday though...
synoptic moisture will be more limited...and with a cap under 10k
ft...snowfall rates could be more tempered. Rates of one to as much
as two inches an hour will be possible near/on the Tug...with weak
winds in the cloud bearing layer having trouble transporting the
more substantial snow inland past the Tug.

While the Lake Ontario band may briefly push north into Watertown
during the afternoon or evening...the Tug Hill region should
continue to be ground zero for the most significant snows during the
overnight. Additional snowfall tonight for that area will again
range from about 5 to 10 inches. Have thus extended the lake snow
warning for this region into the day Saturday.

Outside of the lake snows...it will generally be partly cloudy
through tonight. It will be quite cold regionwide...with temps today
topping out in the teens to lower 20s. The mercury will once again
drop into the single digits in many areas tonight. These
temperatures will average some 10 deg f below normal early Jan
values.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
...Lake snows to continue...

The weekend begins with continuing lake effect snows in mainly a
westerly flow with the Chautauqua ridge and Tug Hill target areas
for the snow. As winds veer to northwest on Sunday/Sunday night lake
snows will shift to southeast of Lakes Erie and Ontario. Snow
intensity will weaken as lake effect activity takes on a more
multiband nature. By Sunday Night the next approaching low begins to
affect the region. Backing winds and increasing shear will push the
bands back north as they weaken overnight.

Outside of the main lake effect areas, this period will merely be
largely dry and cold, with some on and off snow showers
not expected to accumulate much.

Temperatures through the period continue well below average--some
fifteen to twenty degrees below normal.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Any lingering lake effect snow ends Monday as the next system
approaches our area with increasing shear and crashing cap. The
noticeable change during the period will be increasing temperatures.

Precipitation wise the next threat for some light snow or snow/rain
mix arrives later Monday Night/Tuesday. The next more robust wave
arrives Wednesday, bringing the likelihood of widespread
precipitation. Attendant warm air advection should be strong enough
to support a rain, with colder air coming in behind the system
Wednesday night/Thursday to bring a mix then eventual change over to
snow. Temperature aloft look to get cold enough for some lake
enhancement by Thursday.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A westerly flow of cold air will remain in place through Saturday
and continue to support localized lake effect snow east of the
lakes. The lake effect snow will produce IFR and lower conditions
with locally heavy snowfall. The Lake Erie lake effect snow will
occasionally impact the KJHW terminal through Saturday with IFR
conditions at times. The Lake Ontario lake effect will likely remain
just south of KART most of the time, although some IFR is possible
for several hours this evening as the band drifts a little farther
north.

Otherwise outside of the lake effect snow, VFR will prevail with
mainly clear to partly cloudy skies. This includes KBUF, KROC, and
KIAG where VFR conditions will prevail through the period.

Outlook...

Saturday night...Lake effect snow with attendant LIFR/IFR east of
the lakes...VFR elsewhere.
Sunday...Areas of IFR with a few snow showers, and more persistent
IFR southeast of the lakes in lake effect snow.
Monday...Mainly VFR. A chance of light lake effect snow east of the
lakes with local IFR.
Tuesday...MVFR/IFR with snow likely, changing to rain late.
Wednesday...Areas of MVFR with a chance of rain.

&&

.MARINE...
Strong high pressure centered over the Plains and low pressure over
northern Quebec will keep a tight enough pressure gradient over the
Lower Great Lakes to support the extension of small craft advisories
through this evening, with winds and waves diminishing late tonight.

While moderate westerlies will be found over Lakes Erie and Ontario
on Saturday...small craft advisory conditions should not return
until at least Saturday night when waves will build back above four
feet.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 4 PM EST Saturday for
     NYZ006>008.
     Lake Effect Snow Warning until 10 AM EST Saturday for NYZ019.
MARINE...Small Craft Advisory until 1 AM EST Saturday for LEZ040-041.
         Small Craft Advisory until 4 AM EST Saturday for
         LOZ043>045.

&&

SYNOPSIS...HITCHCOCK/RSH
NEAR TERM...HITCHCOCK/RSH
SHORT TERM...LEVAN
LONG TERM...LEVAN
AVIATION...HITCHCOCK
MARINE...HITCHCOCK/RSH
Hazardous weather outlook, Jan 6, 12:39 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1239 PM EST FRI JAN 6 2017

NYZ006>008-071745-
OSWEGO-JEFFERSON-LEWIS-
1239 PM EST FRI JAN 6 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-020-021-085-071745-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1239 PM EST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-071745-
CHAUTAUQUA-
1239 PM EST FRI JAN 6 2017

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071745-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1239 PM EST FRI JAN 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Local storm report, Jan 6, 9:42 AM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
942 AM EST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             8 NNW REDFIELD          43.64N  75.88W
01/05/2017  M5.0 INCH        OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

1200 AM     SNOW             1 SW DUNKIRK            42.47N  79.33W
01/06/2017  M5.0 INCH        CHAUTAUQUA         NY   COCORAHS

            24 HOUR SNOWFALL.

0500 AM     SNOW             1 WNW FREDONIA          42.44N  79.35W
01/06/2017  M6.5 INCH        CHAUTAUQUA         NY   COCORAHS

            24 HOUR SNOWFALL.

0530 AM     SNOW             5 SSW HARRISVILLE       44.09N  75.37W
01/06/2017  M10.5 INCH       LEWIS              NY   COCORAHS

            24 HOUR SNOWFALL.

0540 AM     SNOW             6 E LACONA              43.64N  75.95W
01/06/2017  M12.0 INCH       OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             S DEPEW                 42.91N  78.70W
01/06/2017  M4.0 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             E WEST SENECA           42.84N  78.74W
01/06/2017  M21.5 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             1 NE PULASKI            43.57N  76.12W
01/06/2017  M13.0 INCH       OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

0600 AM     SNOW             4 SSE LACONA            43.60N  76.04W
01/06/2017  M12.6 INCH       OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

0630 AM     SNOW             3 SW NATURAL BRIDGE     44.04N  75.54W
01/06/2017  M18.9 INCH       JEFFERSON          NY   TRAINED SPOTTER

0700 AM     SNOW             6 N CROGHAN             43.98N  75.37W
01/06/2017  M13.0 INCH       LEWIS              NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             1 E OSCEOLA             43.50N  75.70W
01/06/2017  M4.5 INCH        LEWIS              NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             LAKEVIEW                42.71N  78.95W
01/06/2017  M10.0 INCH       ERIE               NY   COOP OBSERVER

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 NE BENNETTS BRIDGE    43.53N  75.95W
01/06/2017  M7.0 INCH        OSWEGO             NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             3 WSW ELMA              42.81N  78.68W
01/06/2017  M27.0 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             6 SW WARSAW             42.74N  78.14W
01/06/2017  M7.5 INCH        WYOMING            NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             BEAVER FALLS            43.88N  75.43W
01/06/2017  M20.0 INCH       LEWIS              NY   TRAINED SPOTTER

0700 AM     SNOW             8 NNW REDFIELD          43.64N  75.88W
01/06/2017  M9.0 INCH        OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             ENE EAST AURORA         42.77N  78.62W
01/06/2017  M15.5 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             2 SSW BLASDELL          42.78N  78.84W
01/06/2017  M28.0 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0700 AM     SNOW             3 W WYOMING             42.82N  78.15W
01/06/2017  M6.4 INCH        WYOMING            NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0700 AM     SNOW             6 N CROGHAN             43.98N  75.37W
01/06/2017  M32.0 INCH       LEWIS              NY   COCORAHS

0700 AM     SNOW             WSW HAMBURG             42.72N  78.84W
01/06/2017  M19.2 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0720 AM     SNOW             6 E LACONA              43.64N  75.95W
01/06/2017  M6.0 INCH        OSWEGO             NY   COCORAHS

            24 HOUR SNOWFALL.

0730 AM     SNOW             EAST CONCORD            42.55N  78.63W
01/06/2017  M20.6 INCH       ERIE               NY   TRAINED SPOTTER

0730 AM     SNOW             ADAMS CENTER            43.86N  75.99W
01/06/2017  M5.0 INCH        JEFFERSON          NY   TRAINED SPOTTER

0800 AM     SNOW             2 ENE COLDEN            42.65N  78.61W
01/06/2017  M12.6 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             2 S WATERTOWN           43.94N  75.91W
01/06/2017  M24.2 INCH       JEFFERSON          NY   TRAINED SPOTTER

0800 AM     SNOW             2 NE BOSTON             42.65N  78.72W
01/06/2017  M15.0 INCH       ERIE               NY   COCORAHS

0800 AM     SNOW             1 S DUNKIRK             42.47N  79.33W
01/06/2017  M5.0 INCH        CHAUTAUQUA         NY   COOP OBSERVER

            24 HOUR SNOWFALL. COOP OBSERVER

0800 AM     SNOW             2 SE GLENWOOD           42.60N  78.64W
01/06/2017  M9.0 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             2 NE BOSTON             42.65N  78.72W
01/06/2017  M11.0 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

0820 AM     SNOW             PERRYSBURG              42.46N  79.00W
01/06/2017  M31.0 INCH       CATTARAUGUS        NY   COOP OBSERVER

0820 AM     SNOW             PERRYSBURG              42.46N  79.00W
01/06/2017  M9.0 INCH        CATTARAUGUS        NY   COOP OBSERVER

            24 HOUR SNOWFALL.

0825 AM     SNOW             8 NNW REDFIELD          43.64N  75.89W
01/06/2017  M16.0 INCH       OSWEGO             NY   TRAINED SPOTTER

0845 AM     SNOW             2 SW CARTHAGE           43.96N  75.63W
01/06/2017  M9.5 INCH        JEFFERSON          NY   COCORAHS

            24 HOUR SNOWFALL.

0853 AM     SNOW             ESE HAMBURG             42.72N  78.83W
01/06/2017  M17.2 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1700099
EVENT NUMBER BUF1700100
EVENT NUMBER BUF1700101
EVENT NUMBER BUF1700102
EVENT NUMBER BUF1700103
EVENT NUMBER BUF1700104
EVENT NUMBER BUF1700105
EVENT NUMBER BUF1700106
EVENT NUMBER BUF1700107
EVENT NUMBER BUF1700108
EVENT NUMBER BUF1700109
EVENT NUMBER BUF1700110
EVENT NUMBER BUF1700111
EVENT NUMBER BUF1700112
EVENT NUMBER BUF1700113
EVENT NUMBER BUF1700114
EVENT NUMBER BUF1700115
EVENT NUMBER BUF1700116
EVENT NUMBER BUF1700117
EVENT NUMBER BUF1700118
EVENT NUMBER BUF1700119
EVENT NUMBER BUF1700120
EVENT NUMBER BUF1700121
EVENT NUMBER BUF1700122
EVENT NUMBER BUF1700123
EVENT NUMBER BUF1700124
EVENT NUMBER BUF1700125
EVENT NUMBER BUF1700126
EVENT NUMBER BUF1700127
EVENT NUMBER BUF1700128
EVENT NUMBER BUF1700129
EVENT NUMBER BUF1700130
EVENT NUMBER BUF1700131
EVENT NUMBER BUF1700132
EVENT NUMBER BUF1700133
EVENT NUMBER BUF1700134
EVENT NUMBER BUF1700135

SJW
Local storm report, Jan 6, 11:31 AM EST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1131 AM EST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             2 SW FORESTVILLE        42.45N  79.20W
01/06/2017  M23.5 INCH       CHAUTAUQUA         NY   COCORAHS

1030 AM     SNOW             2 SW FORESTVILLE        42.45N  79.20W
01/06/2017  M13.0 INCH       CHAUTAUQUA         NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1700136
EVENT NUMBER BUF1700137

SJW
Local storm report, Jan 6, 11:32 AM EST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1132 AM EST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 SE ELMA CENTER        42.82N  78.62W
01/06/2017  M11.3 INCH       ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1700138

SJW
Local storm report, Jan 6, 12:42 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1242 PM EST FRI JAN 06 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     SNOW             LANCASTER               42.90N  78.67W
01/05/2017  M9.0 INCH        ERIE               NY   PUBLIC

&&

EVENT NUMBER BUF1700139

SJW
Special weather statement, Jan 6, 1:19 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
119 PM EST FRI JAN 6 2017

NYZ019-061915-
Chautauqua-
119 PM EST FRI JAN 6 2017

...A BAND OF LAKE EFFECT SNOW WILL AFFECT WEST CENTRAL CHAUTAUQUA
COUNTY...

At 117 PM EST, A band of lake effect snow producing snow fall rates
of about 2 inches per hour is producing dangerous driving conditions
along Interstate 90 and the Lake Erie shoreline. Visibilities will
drop quickly to less than a quarter of a mile in this band of lake
effect snow.

Locations impacted include...
Westfield, Mayville, Portland, Ripley, Brocton, Ripley Beach and
Barcelona.

This includes Interstate 90 between exits 61 and 60.

LAT...LON 4244 7950 4246 7948 4233 7935 4216 7976
      4227 7976 4228 7973 4231 7977

Church

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 7:04 PM ESTSpecial Weather StatementBUFChautauqua, Erie86 min
Jan 5, 7:31 PM ESTSpecial Weather StatementBUFJefferson59 min
Jan 5, 8:36 PM ESTSpecial Weather StatementBUFChautauqua, Wyoming84 min
Jan 5, 8:39 PM ESTSpecial Weather StatementBUFJefferson81 min
Jan 5, 9:49 PM ESTSpecial Weather StatementBUFChautauqua86 min
Jan 5, 9:56 PM ESTSpecial Weather StatementBUFLewis79 min
Jan 6, 2:23 PM ESTSpecial Weather StatementBUFChautauqua112 min
Jan 6, 2:37 PM ESTLake Effect Snow WatchBUFCattaraugus, Chautauqua20 hr
Jan 6, 3:58 PM ESTSpecial Weather StatementBUFErie62 min
Jan 6, 4:03 PM ESTSpecial Weather StatementBUFJefferson57 min

Nearby

Special Weather Statements in New York, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.